MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOMAT® SELECT; SURGICAL IRRIGATION / SUCTION SYSTEM

KARL STORZ SE & CO. KG ENDOMAT® SELECT; SURGICAL IRRIGATION / SUCTION SYSTEM
Model Number UP210
Medical Device Problem Codes Use of Device Problem (1670); Improper Flow or Infusion (2954)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a preliminary result, it can be concluded that the customer used a software that was not intended for the described treatment.The manufacturer is waiting for further information regarding the incident.Further investigations will be planned as soon as more details are available.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): it was reported that the customer used an arthroscopy setup endoscope setup for a hysteroscopy.Since the arthroscopy software is not intended for this type of treatment, the customer provoked an embolism.According to customer's information, the patient has recovered completely.
 
Additional Manufacturer Narrative
According to the investigation results, the wrong license was used (arthroscopy instead of hysteroscopy), where the flush volume and pressures have different limits.The irrigation pressure limit of the hysteroscopy software is 100 mmhg due to safety reasons.For this case, the most probable root cause is that the embolism was caused by a too high pressure.The customer will be informed about the misuse.
 
Additional Manufacturer Narrative
This supplement report is filed to correct both the date of incident and the date report was received.

Brand Name
ENDOMAT® SELECT
Common Device Name
SURGICAL IRRIGATION / SUCTION SYSTEM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245-5017
4242188738
MDR Report Key12460147
Report Number9610617-2021-00065
Device Sequence Number4891722
Product Code HIG
UDI-Device Identifier04048551376041
UDI-Public4048551376041
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201355
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUP210
Device Catalogue NumberUP210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer07/26/2021
08/26/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/10/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale